Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla and rash/hives
Apr 23, 2008

I switched to Atripla ten weeks ago. I had some initial emergence of depression, but that faded. But I've recently developed first a rash on my torso and arms, and now it looks like hives. Could I be developing a rash or hives after taking it for ten weeks? I can't think of any change in diet, soaps, or anything else. I stopped all supplements and vitamins, but the rash has persisted for over a week now. Could this be my Atripla? And is the only way to find out to switch to another medication?

Response from Dr. Henry

Skin rash from Atripla (usually due to the efavirenz) is usually seen earlier but could be the main cause of the rash. If you are having an efavirenz rash the majority of patients can continue meds and receive symptomatic treatment (such as antihistamines). Immune reconstitution and other treatment or HIV associated conditions can cause skin problems as can many unrelated conditions so nn evaluation by your HIV specialist is recommended. KH



Previous
neuropathy
Next
Lipo???

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement